MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-611
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was revised due to unstable knee, poly was compromised when knee opened and poly was replaced successfully.Poly needed to be swapped out due to wear.Additional info.08-aug-2024: ¿ could you please provide details as to what is meant by ¿poly was compromised¿? - patient was revised due to femur moving anterior on tibia in flexion, when opened up saw that the poly post was broken and thus allowing femur to move forward, old poly was removed and same thickness poly was inserted successfully.We do not know what allowed the post to dissociate like that.¿ left or right side: left side.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability, wear & fracture involving a triathlon insert was reported.The events for wear and fracture were confirmed via review of the returned device.Method & results: -product evaluation and results: visual inspection of the returned device indicated that the device is fractured and the locking mechanism disassociated.Consistent with disassembly through explantation.Wear is also noted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had primary triathlon total knee arthroplasty since i was able to review an ap x-ray with the implant in place.I cannot confirm the revision or explantation since i have no documentation such as operation note, office notes or post revision x-ray.The explanation given for the femur moving anterior on the tibia in flexion is curious.They attribute that instability due to fracture of the stabilizing ps post.However, the ps post does not restrict anterior movement, only posteriorly directed forces.The root cause of this event cannot be determined with certainty.The root causes of instability are multifactorial including surgical technique, ligament balancing, restoration of knee kinematics, and implant positioning as well as patient lifestyle, activity level and bmi.This patient's bmi was extremely elevated at over 42.The root causes of post fracture are also multifactorial including surgical technique including ligament balancing and restoration of kinematics of the knee as well as implant positioning, as well as patient lifestyle, activity level and bmi, as well as implant factors.As noted above the patient's bmi is extremely elevated at over 42 which definitely could contribute to post breakage." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability and insert wear.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had primary triathlon total knee arthroplasty since i was able to review an ap x-ray with the implant in place.I cannot confirm the revision or explantation since i have no documentation such as operation note, office notes or post revision x-ray.The explanation given for the femur moving anterior on the tibia in flexion is curious.They attribute that instability due to fracture of the stabilizing ps post.However, the ps post does not restrict anterior movement, only posteriorly directed forces.The root cause of this event cannot be determined with certainty.The root causes of instability are multifactorial including surgical technique, ligament balancing, restoration of knee kinematics, and implant positioning as well as patient lifestyle, activity level and bmi.This patient's bmi was extremely elevated at over 42.The root causes of post fracture are also multifactorial including surgical technique including ligament balancing and restoration of kinematics of the knee as well as implant positioning, as well as patient lifestyle, activity level and bmi, as well as implant factors.As noted above the patient's bmi is extremely elevated at over 42 which definitely could contribute to post breakage." visual inspection of the returned device indicated that the device is fractured and the locking mechanism disassociated.Consistent with disassembly through explantation.Wear is also noted.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient was revised due to unstable knee; poly was compromised when knee opened and poly was replaced successfully.Poly needed to be swapped out due to wear.Additional info.08-aug-2024: ¿ could you please provide details as to what is meant by ¿poly was compromised¿? - patient was revised due to femur moving anterior on tibia in flexion, when opened up saw that the poly post was broken and thus allowing femur to move forward, old poly was removed and same thickness poly was inserted successfully.We do not know what allowed the post to dissociate like that.¿ left or right side: left side.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20039066
Report Number0002249697-2024-01156
Device Sequence Number6537143
Product Code MBH
UDI-Device Identifier07613327050851
UDI-Public07613327050851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051146
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number5532-G-611
Device Lot NumberA877A1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexMale
Patient Weight130 KG